Arizona, 2025Flash Flooding in Arizona, August 26 to 27, 2025
August 26 to 27, 2025 · NWS FGZ · 5 events in 2 counties and zones
Deep monsoon moisture led to multiple thunderstorms throughout the day. Some of the storms produced heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep monsoon moisture led to multiple thunderstorms throughout the day. Some of the storms produced heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 26, 10:48 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 26, 10:48 AM MST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1048 AM MST Tue Aug 26 2025
.SYNOPSIS...An active monsoon pattern continues across the state,
with daily chances for showers/storms through mid-week.
Afterwards, a drier pattern will return where only isolated
activity will remain across the higher terrain.
&&
.DISCUSSION...It's currently 12:30 AM MST as I'm writing this
discussion and a nice light shower has passed over our office in
Bellemont. We aren't the only location in northern Arizona seeing
some late night precipitation. Yavapai County, many areas north of
I-40, and the southern portion of Coconino County are also
joining in on the overnight showers. We can't completely rule out
a rumble of thunder or two through the overnight period, but most
of the instability was used up yesterday afternoon/evening.
Although we are expecting this active pattern to decline through
the week, another decently active day is on tap for your Tuesday
afternoon/evening. Hi-res guidance suggest a less active day than
Monday, but there is still plenty of moisture and instability to
keep things fun. We still have a Flood Watch in effect for the
Kaibab Plateau, Grand Canyon, and Marble Canyon due to recent burn
scars in the area. This product is valid through 8 PM MST this
evening. Localized flooding will be possible outside of the
northwest corner of Coconino County, especially if storms continue
to build over the same area. Not to mention the ground has become
more saturated from the last few days of showers/storms.
Now let's talk about the downward trend in monsoon activity. High
pressure over the Southwest has kept a strong flow of moisture
into our CWA, but a weak trough will begin to form off the coast
of California starting today. This low will gradually push the
area of high pressure eastward, and put us in a more westerly flow
aloft. This synoptic pattern will be less conducive for funneling
moisture into the state, but we won't completely dry out either.
Very slight chances for showers/storms remain in our forecast
for the end of the week/weekend, but activity will likely be
limited to the higher terrain.
&&
.AVIATION...Tuesday 26/18Z through Wednesday 27/18Z...Mainly VFR
conditions are expected, with only brief MVFR conditions in
heavier SHRA/TSRA. Scattered SHRA/TSRA between 18Z Tuesday and 03Z
Wednesday with best chances east of a line from KGCN-KFLG-PRC.
Outside of gusty/erratic winds near TSRA, look for winds SW-W
5-15 kts.
OUTLOOK...Wednesday 27/18Z through Friday 29/18Z...VFR conditions
will continue, with only brief MVFR conditions in heavier
SHRA/TSRA. Look for decreasing chances for SHRA/TSRA on Wednesday
and Thursday. Any activity will occur primarily between 18Z-03Z
each day. Gusty/erratic winds possible near storms, otherwise look
for winds W 5-15 kts.
&&
.FIRE WEATHER...Tuesday and Wednesday...Daytime highs will trend
below normal from increased RH values and precipitation chances.
Look for widespread showers/storms both afternoons/evenings, with
isolated activity continuing overnight. Gusty/erratic winds are
possible near the storms, with outflow gusts from 20-30 mph
possible. Otherwise look for south through west winds 5-15 mph.
Thursday through Saturday...Daytime highs will rise back towards
normal by the end of the week. A drying trend will also return for
the second half of the week as a West Coast trough pushes the Four
Corners High east and brings in some drier air. Storm chances will
decrease or disappear from the western half of the state, with best
chance of showers/storms being over the eastern mountains. Outside
of storm driven outflow winds, expect southwest through northwest
winds 5-15 mph.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 PM MST /9 PM MDT/ this evening for
AZZ004>006.
&&
PUBLIC...Konieczny
AVIATION...Bernhart
FIRE WEATHER...RR
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Local storm report, Aug 26, 9:49 AM MST, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
949 AM MST Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Flash Flood 1 NNE Prescott Courthou 34.55N 112.46W
08/25/2025 Yavapai AZ Cocorahs
Post-event report from Monday night (8/25).
A USGS stream gage on Granite Creek (GCRA3)
measured a 4.6 foot rise in 30 minutes. A
CoCoRaHS observer upstream of the gage
confirmed water nearing a business parking
lot in downtown Prescott. The observer
measured 2.05 inches of rain.
&&
MCTSpecial weather statement, Aug 26, 11:23 AM MST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1123 AM MST Tue Aug 26 2025
AZZ010-011-261900-
Chinle Valley AZ-Chuska Mountains and Defiance Plateau AZ-
1123 AM MST Tue Aug 26 2025 /1223 PM MDT Tue Aug 26 2025/
...A STRONG THUNDERSTORM WILL IMPACT AREAS TSAILE IN APACHE COUNTY
UNTIL NOON MST /1 PM MDT/...
At 1123 AM MST /1223 PM MDT/, Doppler radar was tracking a strong
thunderstorm 6 miles southwest of Wheatfields Lake, or 21 miles east
of Chinle, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sehili, Wheatfields Lake, Sonsela Buttes, Canyon De Chelly
National Monument, Lower Wheatfields, Wheatfields, Upper
Wheatfields and Tsaile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3617 10932 3636 10922 3629 10905 3617 10905
3608 10912
TIME...MOT...LOC 1823Z 208DEG 14KT 3616 10920
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HumphreysFlash Flood, Yavapai
- When
- August 26, 2:00 PM MST to 10:00 PM MST
- Where
- Yavapai County, 5.98 mi SSE of Camp Verde Arpt to 6.15 mi SSE of Camp Verde Arpt
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.450, -111.790
The USGS river gauge on the Verde River below Camp Verde (VCVA3) recorded a 4 foot rise (1,650 cfs) in an hour due to heavy rainfall upstream.
Flash Flood, Yavapai
- When
- August 26, 4:15 PM MST to 11:15 PM MST
- Where
- Yavapai County, 6.43 mi ENE of Cordes to 6.08 mi E of Cordes
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.320, -112.060
The USGS river gauge on the Agua Fria River near Cordes Lakes (AFMA3) reported a 2 foot rise (117 cfs) in 15 minutes due to heavy rainfall along Big Bug Creek.
Flash Flood, Yavapai
- When
- August 26, 4:40 PM MST to 7:40 PM MST
- Where
- Yavapai County, 6.88 mi E of Cordes to 6.91 mi E of Cordes
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.310, -112.050
A Yavapai County ALERT gauge on the Agua Fria River at Kelton Ranch reported a 2.7 foot rise in 15 minutes from heavy rainfall in Big Bug Creek.
Flash Flood, Coconino
- When
- August 26, 5:00 PM MST to August 27, 4:00 AM MST
- Where
- Coconino County, 11.73 mi NW of Marble Canyon to 11.62 mi NW of Marble Canyon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.960, -111.750
A USGS stream gauge at Lees Ferry (PLFA3) measured a 1.2 foot rise on the Paria River. Water would likely have been higher upstream closer to the heavier rainfall. Time estimated by radar.
Flash Flood, Coconino
- When
- August 26, 5:30 PM MST to 11:30 PM MST
- Where
- Coconino County, 15.2 mi E of Jacob Lake to 15.19 mi E of Jacob Lake
- Cause
- Heavy Rain / Burn Area
- Reported by
- Park/Forest Service
- Coordinates
- 36.686, -111.949
Forest Service officials report flooding with ash laden water through House Rock Wash along Buffalo Ranch Road (Forest Road 8910). The road was impassable and blocked access for BAER team members performing work in the area. The White Sage burn scar was upstream from this location.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Illinois, August 26, 20251 death · $19,000 · 1 event
- Wildfire in Washington, August 26 to 31, 2025$540,000 · 1 event
- Flash Flooding and Debris Flow in New Mexico, August 26, 2025$50,000 · 3 events
- Flood and Damaging Winds in Arizona, August 26 to 27, 2025$13,000 · 50 kt wind · 3 events
- Flash Flooding in Nevada, August 26, 20256 events
- Flash Flooding and Debris Flows in Idaho, August 26, 20256 events
- Flooding and High Wind in Alaska, August 26 to 31, 202565 kt wind · 5 events
- Debris Flows in Colorado, August 26, 20252 events
- Flood in South Dakota, August 26 to 31, 20251 event
- Waterspout in Gulf of Mexico, August 26, 20251 event
- Wildfire in California, August 26 to 31, 20251 event
- Waterspout in South Atlantic Coastal Waters, August 26, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282705, 1282709, 1282707, 1282711, 1282702.